Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 31, 2018, 7:31 PM EDT for Fountain County, Parke County, Vermillion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 7:31 PM EDT (23:31 UTC)
- Expired
- May 31, 2018, 8:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
042 WUUS53 KIND 312331 SVRIND INC045-121-165-010015- /O.NEW.KIND.SV.W.0031.180531T2331Z-180601T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 731 PM EDT THU MAY 31 2018 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Southwestern Fountain County in west central Indiana... Northwestern Parke County in west central Indiana... Central Vermillion County in west central Indiana... * Until 815 PM EDT. * At 731 PM EDT, severe thunderstorms were located along a line extending from near Belgium to Ridge Farm, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Newport, Cayuga, Kingman, Perrysville, Lodi and Yeddo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4005 8753 4005 8720 3986 8736 3987 8753 TIME...MOT...LOC 2331Z 277DEG 16KT 4006 8754 3988 8768 HAIL...0.75IN WIND...60MPH $$ JAS
2 follow-up statements
964
WWUS53 KIND 312351
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
751 PM EDT THU MAY 31 2018
INC045-121-165-010015-
/O.CON.KIND.SV.W.0031.000000T0000Z-180601T0015Z/
Fountain IN-Parke IN-Vermillion IN-
751 PM EDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN FOUNTAIN...NORTHWESTERN PARKE AND CENTRAL VERMILLION
COUNTIES...
At 751 PM EDT, severe thunderstorms were located along a line
extending from near Veedersburg to near Newport, moving east at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newport, Cayuga, Kingman, Lodi and Yeddo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 8743 4005 8720 3986 8736 3987 8753
3997 8753
TIME...MOT...LOC 2351Z 273DEG 28KT 4005 8730 3987 8750
HAIL...0.75IN
WIND...60MPH
$$
JAS267
WWUS53 KIND 010011
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
811 PM EDT THU MAY 31 2018
INC045-121-165-010021-
/O.EXP.KIND.SV.W.0031.000000T0000Z-180601T0015Z/
Fountain IN-Parke IN-Vermillion IN-
811 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FOUNTAIN...
NORTHWESTERN PARKE AND CENTRAL VERMILLION COUNTIES WILL EXPIRE AT 815
PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4005 8743 4005 8720 3986 8736 3987 8753
3997 8753
TIME...MOT...LOC 0011Z 277DEG 16KT 4004 8719 3986 8739
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:14 PM EDT, 17 minutes earlier.
Area forecast discussion, May 31, 7:14 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 714 PM EDT Thu May 31 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 240 PM EDT Thu May 31 2018 A cold front is expected to move through the area on Friday. Another frontal system may affect the area by Saturday night and Sunday. In the wake of the weekend system, high pressure will move into the area for the early to middle parts of next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 240 PM EDT Thu May 31 2018 Mid level vorticity lobe currently moving through southern Indiana at this time, associated with a large convective cluster. Elsewhere, isolated convection is present over the rest of the area as convective temperatures are reached. Short term models suggest the mid level vorticity lobe will reach the far southeast zones by 312000Z-312100Z. Should see organized convective activity over the southern zones for a couple more hours, with a diminishing trend after that as the vorticity lobe passes off to the east. Threat for high winds along the leading edge of the convective activity. Could be some additional convective development through this evening as the trailing vorticity tail hangs back across central Indiana. Progged 925-850mb flow is somewhat favorable for this to happen. Another vorticity center currently over Missouri is expected to begin moving into the local area after about 010400Z. At this time, not sure as to amount of convection that may be associated with this feature later tonight, given that the air mass will probably be worked over quite a bit from current activity. However, model guidance suggests some lapse rate recovery is possible late tonight. Based on above, will keep high PoPs going over the southern zones through late this afternoon, and go with chance PoPs though tonight over the rest of the area. Low level thicknesses suggest the GFS MOS lows tonight look reasonable. && .SHORT TERM /Friday through Sunday/... Issued at 240 PM EDT Thu May 31 2018 Diffuse cold front is expected to drop through the area during the day Friday. Model data suggest not a lot of organized lift associated with this front, although there may be some upper support present due to a trough passing through the Great Lakes. Will keep some chance PoPs going on Friday ahead of the front. Will keep some chance PoPs going into Friday evening over the southeast zones as the front may still be in the process of moving through those areas. Dry conditions expected on Saturday as surface high pressure noses into the area from the Great Lakes. Another upper trough is progged to drift through the northern Plains and into the Midwest by Sunday. Will bring PoPs back into the forecast by Saturday night and Sunday. Progged low level thicknesses suggest the GFS MOS highs for Friday may be a little on the warm side. Will nudge the guidance highs down a bit in that period. The remainder of the periods look OK for now. && .LONG TERM /Sunday Night Through Thursday/... Issued at 225 PM EDT Thu May 31 2018 Models are close enough that the model blend initialization was accepted for most items. Central Indiana will remain in northwest flow aloft during the long term, which will lead to a period of near normal temperatures. The GFS looks overdone with an upper low moving in on Monday, so ignored it. Thus went with a dry forecast through the long term with high pressure in control at the surface for most of the period. Of course in northwest flow there is always a chance a short wave could develop and bring a shower chance, so will have to continue to watch for later developments. && .AVIATION /Discussion for 010000z TAF issuance/... Issued at 703 PM EDT Thu May 31 2018 Mainly VFR at the sites through much of the period with exceptions mentioned below. Some scattered thunderstorms will move through KLAF over the next few hours. They could impact the other sites also during the night but less confident in timing on those so will avoid anything beyond a VCTS mention at the others. Not impressed enough with thunderstorm chances on Friday afternoon to even leave in the prob30, but there is a small chance. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....50 AVIATION...CP
Hazardous weather outlook, May 31, 5:22 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 522 PM EDT Thu May 31 2018 INZ021-028>031-035>049-051>057-060>065-067>072-011000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 522 PM EDT Thu May 31 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorm activity is possible through tonight. Isolated severe storms remain possible. Hazards: Damaging winds, large hail, brief heavy rain, and cloud to ground lightning. Timing: Through tonight. Discussion: An upper level disturbance is expected to move into the area out of Missouri and Illinois this evening and tonight. Shower and thunderstorm activity is possible in association with this disturbance. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorm activity is possible over parts of the area on Friday and Friday evening, as well as Saturday night and Sunday. Severe storms are not expected at this time. Discussion: A cold front moving through Indiana on Friday may result in scattered shower and thunderstorm activity Friday and Friday evening. Another low pressure system moving out of the northern Plains over the weekend will result in additional chances for showers and thunderstorms are that time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 31, 5:49 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSW MILLHOUSEN 39.20N 85.44W
05/31/2018 DECATUR IN PUBLIC
TREE WAS SPLIT OFF AND BRANCHES BLOWN DOWN.
TIME ESTIMATED. REPORTED RECEIVED VIA
TWITTER. DELAYED REPORT.
&&
BHHLocal storm report, May 31, 6:10 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG COLUMBUS 39.21N 85.92W
05/31/2018 BARTHOLOMEW IN PUBLIC
ONE 2-FOOT DIAMETER TREE WAS BLOWN DOWN INTO
THE STREET AT 16TH STREET AND CHESTNUT
STREET, MISSING A CAR BY ABOUT ONE FOOT.
TIME IS ESTIMATED FROM RADAR. RELAYED BY
AMATEUR RADIO. DELAYED REPORT.
&&
BHHLocal storm report, May 31, 6:21 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG SPEEDWAY 39.79N 86.25W
05/31/2018 MARION IN PUBLIC
A LARGE TREE WAS BLOWN OVER, SNAPPING BELOW
GROUND LEVEL, AND TREE BRANCHES WERE BLOWN
DOWN JUST NORTHWEST OF CRAWFORDSVILLE ROAD
AND NORTH LYNHURST DRIVE. DAMAGE TO A
CARPORT SUPPORT BEAM WAS APPARENTLY CAUSED
BY ONE OF THE FALLEN BRANCHES. TIME IS
ESTIMATED FROM RADAR. REPORT RECEIVED VIA
WEBMASTER E-MAIL.
&&
BHHLocal storm report, May 31, 6:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 2 SW VINCENNES 38.65N 87.54W
05/31/2018 KNOX IN AMATEUR RADIO
TREE DOWN AT INTERECTION OF NIBLACK AND
MAIN. TIME ESTIMATED VIA RADAR. RELAYED VIA
AMATEUR RADIO.
1242 PM TSTM WND DMG VINCENNES UNIVERSITY 38.68N 87.52W
05/31/2018 KNOX IN EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS VINCENNES. TIME
ESTIMATED VIA RADAR.
1245 PM TSTM WND GST 3 E VINCENNES 38.68N 87.46W
05/31/2018 E60 MPH KNOX IN CO-OP OBSERVER
ESTIMATED 60 MPH WINDS.
0100 PM TSTM WND DMG BICKNELL 38.78N 87.31W
05/31/2018 KNOX IN AMATEUR RADIO
10 INCH DIAMETER LIVE TREE DOWN AT 9TH AND
ALEXANDER.
0100 PM TSTM WND DMG 1 NE BICKNELL 38.78N 87.30W
05/31/2018 KNOX IN AMATEUR RADIO
5 FOOT DIAMETER TREE SNAPPED AT BASE ALONG
9TH STREET.
0100 PM TSTM WND GST 1 NNE BICKNELL 38.79N 87.30W
05/31/2018 E60 MPH KNOX IN AMATEUR RADIO
RELAYED VIA AMATEUR RADIO CALLSIGN KC9CW.
0115 PM TSTM WND DMG 3 ENE LOOGOOTEE 38.68N 86.86W
05/31/2018 MARTIN IN TRAINED SPOTTER
12 INCH TREE COVERING US 50 BETWEEN SHOALS
AND LOOGOOTEE.
0119 PM TSTM WND DMG SULLIVAN 39.09N 87.41W
05/31/2018 SULLIVAN IN PUBLIC
TREES DOWN IN CITY PARK. RELAYED VIA SOCIAL
MEDIA.
0120 PM TSTM WND GST LINTON 39.04N 87.16W
05/31/2018 E60 MPH GREENE IN TRAINED SPOTTER
0120 PM TSTM WND DMG 1 E SULLIVAN 39.10N 87.38W
05/31/2018 SULLIVAN IN PUBLIC
NUMEROUS REPORTS OF SEVERAL TREES DOWN AND
POWER OUT ACROSS CITY.
0122 PM TSTM WND DMG SHOALS 38.67N 86.79W
05/31/2018 MARTIN IN PUBLIC
SEVERAL TREE LIMBS AND TREES DOWN ON THE
NORTH SIDE OF SHOALS. TIME ESTIMATED FROM
RADAR.
0145 PM TSTM WND DMG 3 N AVOCA 38.95N 86.55W
05/31/2018 LAWRENCE IN PUBLIC
REPORTS OF SEVERAL TREES DOWN ALONG JUDAH
ROAD. TIME ESTIMATED FROM RADAR.
0146 PM TSTM WND DMG 1 ENE BEDFORD 38.87N 86.47W
05/31/2018 LAWRENCE IN TRAINED SPOTTER
TREES WERE DOWN NEAR THEIR HOUSE AND THEY
HAD NO POWER.
0157 PM TSTM WND DMG 4 NE SMITHVILLE 39.12N 86.46W
05/31/2018 MONROE IN AMATEUR RADIO
8 INCH LIVE TREE LIMB DOWN ALONG INVERNESS
FARM ROAD. TIME ESTIMATED FROM RADAR.
0207 PM TSTM WND DMG 1 SE BLOOMINGTON 39.16N 86.51W
05/31/2018 MONROE IN PUBLIC
HEALTHY TREES AND BRANCHES DOWN. SIZE
UNKNOWN. TIME ESTIMATED BASED ON RADAR.
0215 PM TSTM WND GST BROWNSTOWN 38.88N 86.05W
05/31/2018 E60 MPH JACKSON IN TRAINED SPOTTER
SEVERAL POWER LINES DOWN AND TREES DOWN IN
ADDITION TO THE STRONG GUST OF WIND.
0222 PM TSTM WND DMG PARAGON 39.40N 86.56W
05/31/2018 MORGAN IN STORM CHASER
ONE OR MORE SNAPPED UTILITY POLES. EXACT
LOCATION NOT AVAILABLE. DELAYED REPORT. TIME
ESTIMATED FROM RADAR.
0228 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
05/31/2018 JACKSON IN TRAINED SPOTTER
NUMEROUS TREE LIMBS AND POWER LINES DOWN
ACROSS SEYMOUR. SPOTTER ESTIMATED 50-60 MPH
WINDS.
0228 PM TSTM WND DMG AZALIA 39.09N 85.84W
05/31/2018 BARTHOLOMEW IN PUBLIC
LARGE TREE DOWN ON 800S NEAR US 31. REPORT
FROM TWITTER. TIME ESTIMATED FROM RADAR.
0230 PM TSTM WND DMG 1 SW COLUMBUS 39.20N 85.92W
05/31/2018 BARTHOLOMEW IN PUBLIC
6 INCH LIMB BROKEN OFF OF TREE.
0230 PM TSTM WND DMG 2 WSW COLUMBUS 39.20N 85.95W
05/31/2018 BARTHOLOMEW IN AMATEUR RADIO
8 INCH LIMBS BROKEN OFF TREES NEAR 4H
FAIRGROUNDS. MEASURED 47 MPH GUST.
0230 PM TSTM WND GST 1 E COLUMBUS 39.21N 85.89W
05/31/2018 E60 MPH BARTHOLOMEW IN TRAINED SPOTTER
0230 PM TSTM WND DMG 3 SE GNAW BONE 39.16N 86.12W
05/31/2018 BROWN IN PUBLIC
TOP OF A TREE WAS BLOWN OFF, HITTING PART OF
A 2ND FLOOR ENCLOSED PORCH AND OUTER DECK.
REPORT RECEIVED VIA TWITTER.
0235 PM TSTM WND DMG NORTH VERNON 39.01N 85.63W
05/31/2018 JENNINGS IN TRAINED SPOTTER
UTILITY LINES AND TREES/LIMBS DOWN. DELAYED
REPORT.
0238 PM TSTM WND DMG COLUMBUS 39.21N 85.92W
05/31/2018 BARTHOLOMEW IN PUBLIC
ONE 2-FOOT DIAMETER TREE WAS BLOWN DOWN INTO
THE STREET AT 16TH STREET AND CHESTNUT
STREET, MISSING A CAR BY ABOUT ONE FOOT.
TIME IS ESTIMATED FROM RADAR. RELAYED BY
AMATEUR RADIO. DELAYED REPORT.
0248 PM TSTM WND DMG LETTS 39.23N 85.56W
05/31/2018 DECATUR IN EMERGENCY MNGR
UTILITY LINES AND TREES/LIMBS BLOWN DOWN.
TIME ESTIMATED.
0248 PM TSTM WND DMG SPEEDWAY 39.79N 86.25W
05/31/2018 MARION IN PUBLIC
A LARGE TREE WAS BLOWN OVER, SNAPPING BELOW
GROUND LEVEL, AND TREE BRANCHES WERE BLOWN
DOWN JUST NORTHWEST OF CRAWFORDSVILLE ROAD
AND NORTH LYNHURST DRIVE. DAMAGE TO A
CARPORT SUPPORT BEAM WAS APPARENTLY CAUSED
BY ONE OF THE FALLEN BRANCHES. TIME IS
ESTIMATED FROM RADAR. REPORT RECEIVED VIA
WEBMASTER E-MAIL.
0258 PM TSTM WND DMG MILLHOUSEN 39.21N 85.43W
05/31/2018 DECATUR IN EMERGENCY MNGR
UTILITY LINES AND TREES/LIMBS WERE BLOWN
DOWN. TIME ESTIMATED. DELAYED REPORT.
0259 PM TSTM WND GST 3 NNE NORTH VERNON 39.04N 85.61W
05/31/2018 M51 MPH JENNINGS IN AWOS
AT NORTH VERNON AIRPORT.
0300 PM TSTM WND DMG 1 SSW MILLHOUSEN 39.20N 85.44W
05/31/2018 DECATUR IN PUBLIC
TREE WAS SPLIT OFF AND BRANCHES BLOWN DOWN.
TIME ESTIMATED. REPORTED RECEIVED VIA
TWITTER. DELAYED REPORT.
0311 PM TSTM WND GST 2 NE MCCORDSVILLE 39.93N 85.90W
05/31/2018 M61 MPH HAMILTON IN TRAINED SPOTTER
ACCOMPANIED BY 3/4-INCH HAIL.
0311 PM HAIL 2 NE MCCORDSVILLE 39.93N 85.90W
05/31/2018 E0.75 INCH HAMILTON IN PUBLIC
ACCOMPANIED BY MEASURED 61 MPH WIND.
0313 PM TSTM WND GST 3 ESE FAIRLAND 39.58N 85.80W
05/31/2018 M56 MPH SHELBY IN ASOS
AT SHELBYVILLE MUNICIPAL AIRPORT.
0315 PM TSTM WND DMG 2 SE CUMBERLAND 39.76N 85.94W
05/31/2018 HANCOCK IN PUBLIC
A SMALL TREE WAS BLOWN DOWN ON S FOX TAIL
PASS LOCATED JUST WEST OF S COUNTY ROAD 700
W. RECEIVED VIA TWITTER.
0315 PM TSTM WND GST 2 NE GREENWOOD 39.63N 86.09W
05/31/2018 M52 MPH JOHNSON IN AWOS
AT GREENWOOD MUNICIPAL AIRPORT.
0328 PM TSTM WND DMG 2 S SPRING LAKE 39.75N 85.85W
05/31/2018 HANCOCK IN EMERGENCY MNGR
UTILITY LINES AND TREES/LIMBS BLOWN DOWN.
TIME ESTIMATED. DELAYED REPORT.
0343 PM TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
05/31/2018 MARION IN UTILITY COMPANY
3200 POWER OUTAGES IN MARION COUNTY.
0356 PM TSTM WND DMG 3 SSW NEW CASTLE 39.89N 85.39W
05/31/2018 HENRY IN AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSW NEW CASTLE. SEVERAL LARGE LIVE TREE
LIMBS 2-3" IN DIAMETER AND 3-4 FEET LONG
WERE BLOWN DOWN NEAR SR 3 AND CR 300 S. TIME
ESTIMATED FROM RADAR.
0359 PM TSTM WND GST 2 NW STRAUGHN 39.83N 85.32W
05/31/2018 E50 MPH HENRY IN AMATEUR RADIO
DELAYED REPORT.
0359 PM TSTM WND DMG 1 N LEWISVILLE 39.82N 85.35W
05/31/2018 HENRY IN AMATEUR RADIO
DEAD TREE ACROSS SR 103. TIME ESTIMATED FROM
RADAR.
0525 PM TSTM WND DMG 5 SE BOGGSTOWN 39.51N 85.86W
05/31/2018 SHELBY IN EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ALONG W CR 100
S BETWEEN S CR 300 W AND S CR 500 W NEAR
SPRING LAKE. TIME ESTIMATED. DELAYED REPORT.
&&Special weather statement, May 31, 7:13 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Indianapolis IN 713 PM EDT THU MAY 31 2018 INZ028-035-043-010000- Fountain IN-Warren IN-Vermillion IN- 713 PM EDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOUNTAIN... SOUTHWESTERN WARREN AND NORTHWESTERN VERMILLION COUNTIES UNTIL 800 PM EDT... At 713 PM EDT, Doppler radar was tracking a strong thunderstorm over Danville, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Covington, Veedersburg, Perrysville, State Line City, Foster, Yeddo and Gessie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4024 8753 4024 8726 3999 8725 4000 8753 TIME...MOT...LOC 2313Z 269DEG 21KT 4013 8758 JAS
Special weather statement, May 31, 7:25 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
725 PM EDT THU MAY 31 2018
INZ021-029-010000-
Tippecanoe IN-Carroll IN-
725 PM EDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 800 PM EDT...
At 725 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookston, or 9 miles north of Lafayette, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lafayette, Monticello, West Lafayette, Delphi, Battle Ground, Camden
and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4074 8657 4059 8644 4042 8687 4056 8699
4056 8677 4066 8677 4068 8674 4068 8676
4069 8675 4070 8676 4072 8675 4073 8676
4074 8675
TIME...MOT...LOC 2325Z 235DEG 24KT 4054 8686
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:08 PM EDT | Severe Thunderstorm Warning | IND | Knox | 52 min |
| May 31, 12:48 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 42 min |
| May 31, 1:01 PM EDT | Tornado Warning | IND | Daviess | 14 min |
| May 31, 1:09 PM EDT | Severe Thunderstorm Warning | IND | Martin | 36 min |
| May 31, 1:18 PM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 42 min |
| May 31, 1:24 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 36 min |
| May 31, 1:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Monroe | 42 min |
| May 31, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 36 min |
| May 31, 2:51 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| May 31, 2:55 PM EDT | Special Weather Statement | IND | Hendricks | 35 min |
| May 31, 3:12 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Madison, Marion | 33 min |
| May 31, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison | 39 min |
| May 31, 3:46 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 44 min |
| May 31, 4:21 PM EDT | Special Weather Statement | IND | Randolph | 39 min |
| May 31, 7:13 PM EDT | Special Weather Statement | IND | Fountain | 47 min |
| May 31, 7:23 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 52 min |
| May 31, 7:25 PM EDT | Special Weather Statement | IND | Carroll | 35 min |
| May 31, 7:50 PM EDT | Special Weather Statement | IND | Tippecanoe | 25 min |
| May 31, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.